MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, M, 32/0, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES

ZIMMER SWITZERLAND MANUFACTURING GMBH BIOLOX OPTION, HEAD, M, 32/0, TAPER 12/14; BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Model Number N/A
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Failure of Implant (1924); Joint Laxity (4526)
Date of Event 09/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: femoral stem 12/14 neck taper plasma sprayed press-fit cementless size 12.5 standard offset; catalog#: 00-7711-012-00; lot#: 62155228.Therapy date: (b)(6) 2019.The manufacturer did receive timeline for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.(b)(4).
 
Event or Problem Description
Patient was implanted on the left side and underwent revision surgery due to periprosthetic fracture, loosening and instability.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected and additional information.Event description: it was reported that the patient underwent tha revision on (b)(6) 2019.Subsequently, the patient fell and was revised on (b)(6) 2019 due to periprosthetic fracture with femoral loosening and instability.Review of received data: - due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.- medical records were provided and reviewed by a health care professional.Review of the available records identified the following: primary op notes dated 8 nov 2012 were reviewed and no complications were noted.Revision op notes dated 17 jan 2019 were reviewed and identified patient was revised due to elevated metal ion levels, altr, necrosis, pain, scar tissue, and in-vivo corrosion.Revision op notes dated 8 sep 2019 were reviewed and identified left periprosthetic hip fracture with loose femoral component.Ebl 200 ml.She had a fall and subsequently was found to have a fracture of the femoral shaft extending up to the location of the implant with instability of the femoral component.The fluid in the hip appear to be hematoma (not called out, as this is an expectation with a fresh fracture) and there was no obvious abnormal fluid otherwise.Product evaluation: - the product was not returned; therefore, product evaluation could not be performed.Review of product documentation: - device purpose: this device is intended for treatment.- product compatibility: the compatibility check was performed from www.Productcompatibility.Zimmer.Com and showed that the product combination was approved by zimmer biomet.- dhr review: review of the device history records identified no deviations or anomalies during manufacturing.Conclusion: it was reported that the patient underwent tha revision on jan 17, 2019.Subsequently, the patient fell and was revised on sep 8, 2019 due to periprosthetic fracture with femoral loosening and instability.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a nonconformance or a complaint out of box (coob).Based on the provided information, it is unlikely that the femoral head caused or contributed to the fall or the bone fracture.Nevertheless an exact cause could not be identified.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
No change to previously reported event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information which was received on feb 26, 2021.D10: medical products: cer bioloxd mod hd 32mm std nk; item#12-115115; lot# 2971484, arcos con sz b std 60mm sz b; item# 11-301302; lot# 215470, arcos 17x150mm spl tpr dist m; item# 11-300817; lot# 438320.Therapy date: (b)(6) 2019.This follow-up report is being filled to relay additional information, which was unknown at the time of the previous medwatch.Additionals: b5, h2, d10.Corrections: b4, g3, g6, h10.The manufacturer received other source documents for review.Should any additional information become available or an investigation result be available, that changes this assessment, an amended medical device report will be submitted.Zimmer¿s reference number of this file is (b)(4).

Brand Name
BIOLOX OPTION, HEAD, M, 32/0, TAPER 12/14
Common Device Name
BIOLOX OPTION CERAMIC FEMORAL HEAD SYSTEM, MODEL 8777 SERIES
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key11392240
Report Number0009613350-2021-00109
Device Sequence Number1165862
Product Code LZO
UDI-Device Identifier00889024430488
UDI-Public00889024430488
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K073567
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2026
Device Model NumberN/A
Device Catalogue Number00-8777-032-02
Device Lot Number2842953
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer02/26/2021
07/28/2021
Initial Report FDA Received Date03/01/2021
Supplement Report FDA Received Date03/09/2021
07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight68